I’ve been asked so many times about this that I had to at least write a quick message before I forgot – where is the Benadryl (diphenhydramine) liquid for adults? The truth is it doesn’t exist! Sorry to be the bearer of bad news, but there is a possible solution to this problem.
Children’s Benadryl Liquid contains 12.5mg of diphenhydramine for every 5mL of liquid (12.5mg/5mL) while the adult tablet contains 25mg of diphenhydramine per tablet. A typical adult dose of the tablets would be to take 1 to 2 tablets per dose (25 to 50mg). To get the same adult dose from the liquid, you would take 2 to 4 teaspoonfuls (10 to 20mL) per dose.
So even if you’re beyond your younger years, it is possible to take the Children’s Benadryl Liquid as an adult dose. You may have to buy extra bottles of the liquid, but at least there’s the option!
One other thing worth mentioning while we’re on the topic of Benadryl – when you need something to calm an allergic reaction and you’re told to take Benadryl, you’re looking for the same pink box that says it’s used for sneezing, watery or itchy eyes, runny nose, etc. Benadryl does not come in a box with a claim on the front that says it’s used for allergic reactions – just thought I’d clear-up the confusion as people often approach me about this issue!